NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jul 27, 5:32 AM EST, 1 hour 7 minutes earlier.
Area forecast discussion, Jul 27, 5:32 AM EST, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
632 AM EDT Wed Jul 27 2022
...Updated Aviation Discussion...
.Short Term...(Today through Thursday)
Issued at 253 AM EDT Wed Jul 27 2022
....FLOOD WATCH IN EFFECT FOR SOUTH CENTRAL INDIANA INTO
EARLY EVENING...
* Heavy rain remains possible across southern sections of central
Indiana today
* Lower confidence in coverage of rain today through Thursday
Early this morning, scattered thunderstorms are once again
developing across the southern half of the forecast area. This is
north of the old quasistationary boundary, and near an increase in
850mb winds and moisture transport.
Coverage may increase in the predawn hours with the 850mb jet
continuing. Will wait and see coverage before issuance time, but
will probably have likely PoPs south with chance PoPs elsewhere.
Some models try and bring the convection farther north, but
confidence is lower with that area being farther from the low level
jet and best moisture advection.
This initial round of convection will diminish during the daylight
hours of the morning as the 850mb jet weakens, so will diminish PoPs
accordingly. However, will have to keep an eye on how the convection
currently moving over Missouri does. If it holds together longer,
PoPs may need to be kept higher for longer.
A surface cold front will move into northern Indiana this afternoon.
Some breaks in the clouds are expected, and this will allow some
instability to build. Thus, scattered showers and thunderstorms will
be possible. Will have chance PoPs. Best instability remains south
of the area, but an isolated strong to severe storm may be possible
across the southern forecast area (closer to the old surface
front) if enough instability can build.
Precipitable water values remain high, keeping the threat for heavy
rain around. Given recent heavy rains, will keep Flood Watch going
as is for now, even though confidence on coverage is lower than
desired.
Scattered convection will diminish this evening, but some interaction
between 850mb winds and the old surface boundary will keep a low
threat for convection going overnight, especially south.
On Thursday, a stronger upper system will approach the area and
generate more convection. The surface front will be across the
southern forecast area, so better chances for rain will be there.
Will go likely there with lower PoPs elsewhere. Locally heavy rain
will again be possible, so will need to keep an eye on the southern
forecast area once again.
Temperatures today will depend on how much clearing occurs, but feel
that highs from around 80 to the lower 80s is reasonable. Highs on
Thursday should also be in the lower 80s given expected coverage of
rain.
&&
.Long Term...(Thursday night through Tuesday)
Issued at 253 AM EDT Wed Jul 27 2022
* Seasonably cool and drier to end the week
* Showers and thunderstorms may return by the end of the weekend
* Increasing temperatures next week
Friday and Saturday
A potent trough will be in the process of flattening and ejecting
eastward on Friday, with a cold front dropping south out of the CWA.
Any lingering showers from the front should be confined mainly to
our southern counties. Northerly flow and drier air in the post-
front environment, combined with a strengthening surface high
pressure, will result in generally quiet weather. Tranquil
conditions should then continue through Saturday and into Sunday.
Sunday and Monday
As the upper-level trough ejects eastward, temporary zonal flow
takes hold long enough for the aforementioned surface front to stall
just south of Indiana. Flow aloft gradually takes on a slight
cyclonic curvature as broad weak troughing returns to the eastern
US. A few impulses embedded within this weak flow may allow some
showers and storms to fire up along the now stalled surface front. A
few of the deterministic models have some precip clipping our
southern counties beginning on Sunday. Will carry slight to chance
PoPs to account for this possibility. Uncertainty in the eventual
location of the stalled front and timing of upper-level waves are
the limiting factors regarding precip potential later this weekend.
Additionally, guidance is hinting at the development of a strong
surface low pressure system over western Canada that tracks eastward
over the weekend. The system's associated cold front sweeps
southward into the Ohio Valley by Monday evening. Coverage and
timing of showers and storms associated with the front vary from
model to model. Some other factors to take into consideration are
any ongoing showers and storms with the stalled boundary already
over the region. These storms could prevent moisture and instability
from spreading northward to be utilized by the second front.
Therefore, confidence is low, so will maintain chance PoPs through
Monday into Tuesday.
Tuesday and Wednesday
Showers and Thunderstorms from the secondary cold front may still be
around by this point in the long range, but a drying trend should
resume. Broad cyclonic flow aloft is shown by both GFS and ECMWF
ensembles to become more anticyclonic as ridging amplifies over the
Great Plains. A transition to ridging implies a warming trend is
possible next week, with hot and humid weather making a return.
Despite being at the end of the long range, confidence is above
average given the strong signals for ridging in nearly all guidance.
Details will vary, of course, but the potential for above-average
temperatures next week is increasing.
&&
.Aviation...(12Z TAF Issuance)
Issued at 632 AM EDT Wed Jul 27 2022
Impacts:
* Some TSRA will be around this morning, especially at southern
sites. IFR or worse possible in TSRA.
* Outside of TSRA, a period of MVFR (and some IFR) conditions
through the morning and possibly into early afternoon.
* Scattered convection again later this afternoon and tonight.
Discussion:
First area of convection will be east of the sites by valid time,
but area of convection across southern Illinois will move
east/northeast into the area early in the period. There should be a
weakening trend, but with uncertainty on when that will happen, went
ahead and put in a VCTS mention at all but KLAF early in the period.
This convection will weaken/move out of the area by late morning.
Additional convection will develop later today but coverage of TS
will likely be too low to mention in TAFs. Went with VCSH.
Conditions will deteriorate to MVFR and IFR during the morning into
early afternoon, then improvement should occur to at least low VFR.
&&
.IND WATCHES/WARNINGS/ADVISORIES...
Flood Watch through this evening for INZ060>065-067>072.
&&
Short Term...50
Long Term...Eckhoff
Aviation...50
Hazardous weather outlook, Jul 27, 2:45 AM EST, 3 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
345 AM EDT Wed Jul 27 2022
INZ060>065-067>072-280745-
Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-Martin-
Lawrence-Jackson-Jennings-
Including the cities of Sullivan, Carlisle, Shelburn, Farmersburg,
Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville,
Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals,
Bedford, Mitchell, Seymour, and North Vernon
345 AM EDT Wed Jul 27 2022
...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...
This hazardous weather outlook is for southern portions of central
Indiana.
.DAY ONE...Today and Tonight.
Heavy rain and flooding will be possible into early this evening,
especially over areas that received heavy rain Sunday and Monday.
Thunderstorms are possible through tonight. An isolated strong to
severe storm with damaging winds is possible, mainly this afternoon
and early evening.
Any storm will produce lightning and could produce heavy rain.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Thunderstorms will be possible at times Thursday into Friday morning
and again Sunday into Tuesday. Isolated strong to severe storms will
be possible Thursday. The primary hazards are isolated damaging
winds and localized flooding.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report rainfall amounts and any flooding
observed.
&&
More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind
INZ021-028>031-035>049-051>057-280745-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington,
Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers,
Carmel, Noblesville, Anderson, Muncie, Winchester, Union City,
Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma,
Rosedale, Greencastle, Plainfield, Brownsburg, Danville,
Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer,
Gosport, Martinsville, Mooresville, Greenwood, Franklin,
Shelbyville, and Rushville
345 AM EDT Wed Jul 27 2022
This hazardous weather outlook is for central Indiana.
.DAY ONE...Today and Tonight.
Thunderstorms are possible through tonight. Severe storms are not
expected, but any storm will produce lightning and could produce
gusty winds and locally heavy rain.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Thunderstorms will be possible Thursday and Thursday night and again
at times from Sunday afternoon into Tuesday. Severe storms are not
expected on Thursday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
&&
More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind